Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 26, 2025, 7:47 AM CDT for Des Moines County, Iowa; Henderson County, McDonough County, Warren County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2025, 7:47 AM CDT (12:47 UTC)
- Expired
- Jul 26, 2025, 1:31 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henderson County, IL, McDonough County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
638
WGUS53 KDVN 261247
FFWDVN
IAC057-ILC071-109-187-261900-
/O.NEW.KDVN.FF.W.0032.250726T1247Z-250726T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
747 AM CDT Sat Jul 26 2025
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Des Moines County in southeastern Iowa...
Henderson County in west central Illinois...
Northern McDonough County in west central Illinois...
Warren County in west central Illinois...
* Until 200 PM CDT Saturday.
* At 747 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Macomb, Monmouth, Oquawka, Mediapolis, Roseville, Stronghurst,
Kirkwood, Blandinsville, Good Hope, Prairie City, Little York,
Biggsville, Gladstone, Rozetta, Raritan, Sciota, Lake Warren,
Little Swan Lake, Kossuth and Alexis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4090 9137 4107 9137 4106 9044 4059 9045
4047 9080 4047 9091 4064 9090 4064 9093
4074 9094 4089 9105
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Titus1 follow-up statement
676
WGUS73 KDVN 261831
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
131 PM CDT Sat Jul 26 2025
IAC057-ILC071-109-187-261841-
/O.CAN.KDVN.FF.W.0032.000000T0000Z-250726T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Des Moines IA-Henderson IL-McDonough IL-Warren IL-
131 PM CDT Sat Jul 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR DES MOINES, HENDERSON,
NORTHERN MCDONOUGH AND WARREN COUNTIES...
Flood waters have receded and the heavy rain has ended. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 700 PM CDT for portions of
Illinois, Iowa, and northeast Missouri.
&&
LAT...LON 4090 9137 4107 9137 4106 9044 4059 9045
4047 9080 4047 9091 4064 9090 4064 9093
4074 9094 4089 9105
$$
GunkelWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:51 AM CDT, 56 minutes earlier. Its key messages:
- Storms at times today, especially south of Hwy 30, with the primary threat being torrential rainfall (rainfall rates 2"+/hr possible) owing to a flash flood threat.
- Isolated strong to severe storms are also possible today with the primary threat being winds, and there is Marginal Risk or level 1 of 5 for severe weather for much of the area roughly south of Hwy 30.
- Heat builds back in Sunday through Tuesday, potentially dangerous, but there will also be episodes of storms making for a challenging temperature forecast and low confidence on the spatial extent and magnitude of the heat (day to day evaluation needed).
- Pattern change late week to usher in cooler, more seasonable and drier conditions.
Area forecast discussion, Jul 26, 6:51 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
651 AM CDT Sat Jul 26 2025
.KEY MESSAGES...
- Storms at times today, especially south of Hwy 30, with the
primary threat being torrential rainfall (rainfall rates
2"+/hr possible) owing to a flash flood threat.
- Isolated strong to severe storms are also possible today with
the primary threat being winds, and there is Marginal Risk or
level 1 of 5 for severe weather for much of the area roughly
south of Hwy 30.
- Heat builds back in Sunday through Tuesday, potentially
dangerous, but there will also be episodes of storms making
for a challenging temperature forecast and low confidence on
the spatial extent and magnitude of the heat (day to day
evaluation needed).
- Pattern change late week to usher in cooler, more seasonable
and drier conditions.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 308 AM CDT Sat Jul 26 2025
Showers and storms have blossomed across our southern counties
with ramping warm/moist advection atop a stationary front to
our south. Mid level water vapor imagery shows a few embedded
perturbations, some convectively enhanced, lifting ENE from
Kansas across far southern Iowa and northern Missouri. Just
eyeing satellite and radar trends would suggest potentially the
greater concentration of storms today being south of I-80, but
with any lull or breaks the warm advection could foster some
northward expansion through I-80. The continuous influx of
anomalously high PWATs (2-2.5 inches) will aid in potential high
rainfall rates (2"+/hr) at times and a continued threat for
flash flooding, particularly in areas that see repeated rounds,
which could exacerbate localized totals over 3-5+ inches as
suggested by 00z HREF localized probability matched mean 24 hr
QPF ending 00z Sunday. Needless to say the Flood Watch for the
threat for flash flooding will remain in effect through 00z
Sunday for the area mainly south of Hwy 30. Should this heavy
rain fall in areas that saw heavy rain/flash flooding on Friday
we would have concerns for significant flooding risk.
Aside from the primary flooding concerns, can't also rule out
some isolated strong winds should we get sufficient diurnal
heating amidst strengthening deep layer shear 25-30+ kt.
SPC does have much of the area south of Hwy 30 in a Marginal
risk or level 1 of 5 risk for today.
Showers and storms should taper off to more low end scattered
to isolated coverage (20-30%) by tonight, as we see weak
mid level ridging build in but still some weak low level warm
advection atop the boundary to our south.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 308 AM CDT Sat Jul 26 2025
Sunday models support some amplification of the upper ridge
overhead. The building heights aloft and lack of any appreciable
forcing may limit storm coverage and support more diurnally
induced widely scattered activity. This upper ridge and
increasing heights aloft will also bring a return of the heat.
With corn sweat in prime-time, we'll see some very humid to
oppressive conditions with dew points likely in the mid/upper
70s and possibly 80 in spots. This will bring the potential for
dangerous heat index readings exceeding 100 to around 105
degrees across much of the area, provided convection and cloud
cover stay limited to allow highs to top out in the upper 80s to
around 90.
Monday through Wednesday, the pattern looks to become quite
conducive for periodic storm complexes with an attendant heavy rain
and severe weather threat, as the ridge is suppressed further
to the south allowing our region to reside in the action zone or
'ring of fire' with main belt of westerlies strengthening and
shifting southward through the Northern Plains and Upper Midwest.
This timeframe will also hold the potential for a continuation
of dangerous heat and humidity, but this will likely be a day to
day evaluation because of the uncertainty with temperatures given
the active pattern and potential for rounds of convection.
Beyond mid-week though there are signs pointing to a cooler and
somewhat drier pattern for late next week, as we see a bout
of northwest flow attendant to an eastern Canada low.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 642 AM CDT Sat Jul 26 2025
MVFR/IFR conditions anticipated at each of the TAF sites to
at the beginning of this TAF issuance with ongoing showers and
storms. The best chances of seeing thunderstorms is at the
BRl/MLI sites as the storms are either at the sites or
approaching within the first hour or two. Heavy downpours and
gusty/erratic winds are possible in those locations. The
northern TAF sites CID/DBQ will have rain showers with a less
chance of thunder this morning. Additional develop is possible
this afternoon from around 19Z through 00Z at BRL/MLI with a
PROB30 group added for that time period. The wet soils, calm
winds and clearing tonight will likely set the stage for lower
visibilties and some lower vv late tonight into Sunday morning.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through this evening for IAZ063>068-076>078-
087>089-098-099.
IL...Flood Watch through this evening for ILZ009-015>018-024>026-
034-035.
MO...Flood Watch through this evening for MOZ009-010.
&&
SHORT TERM...McClure
LONG TERM...McClure
AVIATION...CooleyHazardous weather outlook, Jul 26, 3:35 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 335 AM CDT Sat Jul 26 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 335 AM CDT Sat Jul 26 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms will continue at times today, especially south of Highway 30. The primary threat will be torrential rainfall and flash flooding. A Flood Watch remains in effect for areas approximately along and south of Highway 30 into this evening. There is also a Marginal Risk or level 1 of 5 risk for isolated damaging winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Building heat and humidity will combine with near daily thunderstorm chances through the middle of next week. Strong to severe thunderstorms and heavy rainfall with a threat for localized flooding will be possible at times. Current indications suggests that Sunday and Monday may be the hottest days with heat index readings potentially over 100 to near 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Any reports of flooding would be appreciated.
In the hours before
Local storm report, Jul 26, 5:04 AM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
504 AM CDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM Rain 3 ENE Charlie Heath Mem 40.59N 91.84W
07/26/2025 M3.30 Inch Clark MO Trained Spotter
So far. Currently not raining.
&&Special weather statement, Jul 26, 5:43 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
543 AM CDT Sat Jul 26 2025
IAZ088-089-098-099-ILZ034-MOZ010-261130-
Hancock IL-Henry IA-Des Moines IA-Van Buren IA-Lee IA-Clark MO-
543 AM CDT Sat Jul 26 2025
...Strong thunderstorms will impact portions of northwestern Hancock,
southwestern Henry, southwestern Des Moines, eastern Van Buren,
northwestern Lee and northwestern Clark Counties through 630 AM
CDT...
At 543 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Birmingham to near Bentonsport/Vernon to 8
miles southwest of Bonaparte. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Fort Madison, West Point, Donnellson, Montrose, Birmingham,
Bonaparte, Salem, Stockport, Hillsboro, Franklin, St. Paul, New
Boston, Pilot Grove, Bentonsport/Vernon, Lowell, Croton, Farmington,
Houghton, Charleston, and Lee County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4089 9146 4076 9136 4053 9141 4063 9192
4076 9189 4090 9202
TIME...MOT...LOC 1043Z 270DEG 27KT 4090 9191 4076 9180 4060 9188
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McClureLocal storm report, Jul 26, 6:46 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
646 AM CDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Rain 3 ENE Charlie Heath Mem 40.59N 91.84W
07/26/2025 M4.00 Inch Clark MO Trained Spotter
Updates previous rain report from 3 ENE
Charlie Heath Memorial. So far. Raining
again.
&&Local storm report, Jul 26, 7:16 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
716 AM CDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Rain 2 SW Saint Donatus 42.35N 90.57W
07/26/2025 M1.22 Inch Jackson IA Trained Spotter
&&
TJGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:33 AM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Lee, Van Buren | 8 hr |
| Jul 26, 5:43 AM CDT | Special Weather Statement | DVN | Lee | 47 min |
| Jul 26, 8:58 AM CDT | River Flood Warning | DVN | Lee | 55 hr |
| Jul 26, 10:04 AM CDT | River Flood Watch | DVN | Des Moines, Henry, Lee | 24 hr |
| Jul 26, 1:45 PM CDT | Heat Advisory | DVN | Benton, Cedar, Clinton, Des Moines, Henry, Iowa and 11 more | 31 hr |
| Jul 26, 6:30 PM CDT | Special Weather Statement | DVN | Muscatine | 45 min |
| Jul 25, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 27 min |
| Jul 26, 1:45 AM CDT | Special Weather Statement | DVN | Hancock | 45 min |
Nearby
Flash Flood Warnings in Illinois, 2025Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.